Are these Lamictal side effects?

Messages
1
Reaction score
0
Points
0
Last night I went to bed at 12:30 and was awake until 3am. Around 3 I started feeling extreme, burning pain in my lats pretty suddenly. I also felt really nauseated and dry heaved a few times. The lat pain became so bad that I was crying and shaking. My heart was pounding so hard it felt like it was gonna explode. I took Motrin and everything mostly died down within an hour, so I was able to get some sleep.

After I woke up this morning the same thing happened, but it was even more intense. I thew up like a pint of bile instead of dry heaving. The combination of throwing up and Motrin magically made me feel completely fine within an hour and a half and my day has been great since.

Something similar happened two nights earlier, but my with upper spine muscles instead of my lats, and less intense. It's been getting worse over time. Next time I think I'll have my parents take me to to the emergency room.

Over the past two weeks I've been ramping up from 200mg Lamictal to 300mg. My Lamictal is extended release (I take it in the morning), and I also take 1000mg keppra.

I wonder what it means that this only happens after I've been in bed for a while and then goes away in time. I changed my bedding night it all started--is it crazy to think that the new bedding might somehow be poisoning me? I changed it back tonight.

I didn't get a chance to take with my doctor for very long, but she thinks it's unlikely that Lamictal would be causing symptoms like this on this dosage. She told me to schedule a primary care appointment
 

skyfire322

Stalwart
Messages
335
Reaction score
2
Points
68
Those side effects are common with Lamictal, but with such a low dosage I'm quite surprised it would effect you that much. I'm on 600 mg of the XR and haven't experienced major side effects.

How long have you been on it? Did you have the side effects when you first started on the 200 mg?
 
Messages
827
Reaction score
0
Points
0
I'm on 200, when I first started I got to 150, had the lower back issue and had to back down to 100.

It wasn't until more seizures that I tried 200 again.

You might need to adjust the dosage a bit, or try a different brand. I don't use time release.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,777
Reaction score
231
Points
173
Even low doses of meds can have an effect (esp. with brain meds), so your neuro is a bit quick to dismiss the possibility that Lamictal is causing your pain and nausea (both of which are listed side effects). If the side effects persist, ask your neuro to pause the Lamictal ramp-up and/or taper down instead.
 

smilemily

New
Messages
17
Reaction score
0
Points
0
Hello newtpajamas,

I am on lamictal also. Since increasing my own dosage I have noticed my food repeating on me, I just did not make the connection. I have never had spine pain. I am sorry you have to go through that.
Since you are also on lamictal, did you notice it changed your mood? I am just curious to see if maybe I am the only one.

Wishing you all the best,
Emily
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,777
Reaction score
231
Points
173
Lamictal is also prescribed as a mood stabilizer, and it's considered less likely to cause mood swings (as opposed to Keppra). But everyone reacts differently -- it's definitely powerful enough to affect moods, and some people react paradoxically. Often the side effects lessen or go away after the brain has had time to adjust. That's what happened for me.

You might be interested in these threads:
http://www.coping-with-epilepsy.com/forums/f23/anger-w-lamictal-increase-12640/
http://www.coping-with-epilepsy.com/forums/f23/side-effects-whilst-lamotrigine-18860/
http://www.coping-with-epilepsy.com/forums/f23/lamictal-xr-dose-increase-issues-11200/
http://www.coping-with-epilepsy.com/forums/f23/i-am-feeling-fantastic-lamictal-xr-7705/

and this site:
http://www.askapatient.com/viewrating.asp?drug=20241&name=LAMICTAL
 

MAB

New
Messages
926
Reaction score
0
Points
0
Hello newtpajamas,

I am on lamictal also. Since increasing my own dosage I have noticed my food repeating on me, I just did not make the connection. I have never had spine pain. I am sorry you have to go through that.
Since you are also on lamictal, did you notice it changed your mood? I am just curious to see if maybe I am the only one.

Wishing you all the best,
Emily
Lamictial has been great with stabilizing my moods and I think it has even gotten rid of the nerve pain in my leg that was making it very hard to walk. I even think it helped me lose weight. I would not want to stop taking it even if it didn't help my seizures. My seizures aren't completely controlled but they are better. The negative side effects for me are almost non-existent. I am still on a small dose though, 400mg per day.
 

Zolt

New
Messages
287
Reaction score
0
Points
0
Hey Newt,

I was on Lamotrigine for about a yr, and after 6 month my seisures became worse, stronger and more intense, to the point were it almost broke my neck the last seizure was so bad. After 2 of those types of seizures I told my doc i wanted off of Lamotrigine, but all he did was increase the dosage to the max. The increase gave me shortness of breath walking my normal routes. After this, i demanded he take me off of it. He switched me over to Gabapentin and so far this is my best med i've been on, it has affected my seizures to happen in the mornings. Kind of like scheduling it for the early mornings, in the safety of my home. If you want to read more about that story, it's my profile page.

Good luck with your issue,

:piano: :pop:
 
Top